Alert archive / Idaho / Winter Weather Advisories in 2019
Winter Weather Advisory 21, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Feb 24, 2019, 3:00 PM PST for 4 counties in Washington; 5 counties in Idaho. It took effect at Feb 25, 2019, 4:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 3:00 PM PST (23:00 UTC)
- In effect from
- Feb 25, 2019, 4:00 AM PST
- Expired
- Feb 26, 2019, 10:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Feb 24, 2:32 PM PST, 28 minutes earlier.
Area forecast discussion, Feb 24, 2:32 PM PST, 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
232 PM PST Sun Feb 24 2019
.SYNOPSIS...
A moist frontal system will bring continued snow to southeast
Washington into the Central Panhandle Mountains of Idaho this
evening and again on Monday. Moderate snow accumulations are
likely in this area with a chance of light snow elsewhere. Another
system arrives Wednesday or Thursday with a chance of snow.
Temperatures will remain well below normal through the week.
&&
.DISCUSSION...
Tonight through Monday: A positively-tilted trough is dropping
down from British Columbia into the Pacific Northwest today. Of
particular note is an W-E oriented jet streak on the south side of
this trough that is carrying considerable atmospheric moisture
inland. This system's surface low is quickly tracking eastward
across central Oregon, with a relatively narrow plume of snow
slowly drifting northward. As of this writing, the northern fringe
is nearing the Interstate 90 corridor. All told with this system,
a few inches of snow were evident along the east slopes of the
Cascades, and a couple of inches possible along the Palouse
southward toward the Lewis-Clark Valley, Blue Mountains, and Camas
Prairie. Additionally, breezy northeast winds with gusts of 20-30
mph are expected across the northern ID Panhandle, Palouse, and
Columbia Basin with reports of localized blowing and drifting snow
this afternoon.
A brief respite is expected tonight in between storm systems.
With clearing skies and cold advection winds, much of the forecast
area is projected to drop down into the single digits and lower
teens tonight.
The next wave then reloads, first impacting SE Washington and the
central ID Panhandle early Monday morning and slowly lifting
northward through the day. This feature looks to be a bit stronger
and wetter than today's, and winter weather highlights have been
issued to address this. This system's northward track will again
be limited by drier, gusty northeast winds across the northern
portions of our forecast area. These gusty northeast winds will
likely cause some patchy blowing and drifting snow Monday
afternoon and night in similar wind-prone areas. Energy with this
system will begin to move eastward Monday night into Tuesday
morning.
Dang
Tuesday through Thursday night...The cold pattern continues with
continued upper ridging in the eastern Pacific and a cold upper
trough over the Inland NW. On Tuesday one system exits with
lingering show showers mainly over the Idaho Panhandle. The next
system in the form of a closed low off the WA/OR coast will send
another shot of moisture into the area but models showing
significant timing differences as well as placement of highest
snowfall. The GFS and the GEFS once again favor SE Washington into
the Central Panhandle Mountains both Wednesday and Thursday while
the ECMWF and Canadian show a more widespread light to moderate
snow over the region Wednesday shifting into the Idaho Panhandle
Thursday. With the National Blend of Models supporting more of a
ECMWF/Canadian solution the forecast leans this way but confidence
is low. Given the uncertainty mainly chance POP's were utilized
for Wednesday and Thursday. With the low off the coast and cold
arctic air over southern BC and along the Rocky Mountain Divide
north to northeast winds will continue with breezy conditions at
times. These winds will continue to usher cold air into the region
with highs in the mid 20s to lower 30s for most towns with lows
in the single digits and teens. These values are about 15 to 20
degrees below normal. JW
Friday through Sunday...
It looks like the tail end of snow will be moving through the
Idaho Panhandle by the end of the day Friday. Following, we may
get a break from the snow this weekend with drier weather.
However, it doesn't look like it's going to be warming up soon.
The below-normal temperatures will continue into the weekend with
the north- northwesterly flow bringing the cold air from Alaska.
The highs will remain in the mid-20s to mid-30s & lows in the
teens.
JAS
&&
.AVIATION...
18Z TAFS: An east-west oriented storm system is currently moving
through the region. At this hour, snow is bringing IFR conditions
to KPUW-KLWS-KEAT, and will likely continue through around 00z
before dissipating. KGEG-KSFF-KCOE-KMWH will be on the northern
fringe of this system, and VFR conditions may briefly deteriorate
to MVFR this afternoon. The next round of snow will likely start
impacting KPUW-KLWS around or after 12z tonight. Anything which
falls will be quite light and fluffy and subject to some blowing
as N-NE winds increase through the day.
Dang
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 11 22 10 24 10 26 / 10 50 40 10 20 50
Coeur d'Alene 10 22 10 24 10 26 / 10 50 50 10 20 50
Pullman 18 24 12 24 13 26 / 60 70 70 20 40 50
Lewiston 26 30 20 30 21 32 / 30 80 70 20 40 50
Colville 7 32 8 31 6 34 / 0 30 20 0 20 40
Sandpoint 10 21 11 23 11 26 / 0 40 40 20 20 50
Kellogg 12 20 11 23 9 26 / 40 70 60 30 40 60
Moses Lake 16 28 13 27 14 29 / 0 50 30 10 20 40
Wenatchee 16 26 14 25 13 27 / 20 50 30 10 20 40
Omak 14 28 14 28 13 29 / 0 30 20 0 20 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 10 AM Monday to 4 AM PST Tuesday
for Central Panhandle Mountains.
Winter Storm Warning from 4 AM Monday to 4 AM PST Tuesday for
Lewis and Southern Nez Perce Counties.
Winter Weather Advisory from 4 AM Monday to 4 AM PST Tuesday for
Lewiston Area.
Winter Weather Advisory from 7 AM Monday to 4 AM PST Tuesday for
Idaho Palouse.
WA...Winter Weather Advisory from 4 AM Monday to 4 AM PST Tuesday for
Lower Garfield and Asotin Counties.
Winter Weather Advisory from 7 AM Monday to 4 AM PST Tuesday for
Washington Palouse.
Winter Weather Advisory from 4 AM Monday to 4 AM PST Tuesday for
Northeast Blue Mountains.
&&Hazardous weather outlook, Feb 24, 6:21 AM PST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 621 AM PST Sun Feb 24 2019 IDZ001-002-WAZ034>038-043-044-251430- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Okanogan Valley-Waterville Plateau- 621 AM PST Sun Feb 24 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A storm system will give a glancing blow to this area on Monday and Tuesday and could result in moderate snow for most locations aside from the Okanogan Highland and Okanogan Valley. Unsettled weather will continue at times through Thursday with more light snow possible. Temperatures should remain well below the seasonal normals for this time of year. IDZ003-004-026-027-WAZ031>033-251430- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 621 AM PST Sun Feb 24 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Widespread light snow is expected to fall today across much of the area. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A stronger winter storm will pass through this area on Monday into early Tuesday which will likely deliver periods of moderate to locally heavy snow. Unsettled weather will then continue through Thursday with light snow possible. Temperatures should remain well below the seasonal normals for this time of year. WAZ041-042-251430- Wenatchee Area-East Slopes Northern Cascades- 621 AM PST Sun Feb 24 2019 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Widespread light to moderate snow is expected to occur through this morning across this area. The greatest risk of significant snow will occur south of Lake Chelan. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Periods of light snow are expected to continue at times through Thursday. Meanwhile temperatures are expected to remain much colder than normal for this time of year.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:59 AM PST | Winter Storm Watch | OTX | Asotin, Garfield, Spokane, Whitman | 12 hr |
| Feb 24, 3:00 PM PST | Winter Storm Warning | OTX | Asotin, Garfield | 37 hr |
Nearby
Winter Weather Advisories in Idaho, 2019Winter Weather Advisories in Washington, 2019Every winter weather advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.